MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CS NEO/PED, 6 FR, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CS NEO/PED, 6 FR, Y-ADAPTER; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 196
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes Low Oxygen Saturation (2477); Unspecified Respiratory Problem (4464)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 03-feb-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported via fda medwatch / fda user facility report (b)(4).The following information: tracheal aspirate being obtained by proper procedure and upon attempt to suction and clear the ballard closed suction catheter (with normal saline), it was noticed that suction (verified to be on and functioning) was not reaching the patient's airway through the catheter.Suction tubing, catheter and mucous collection specimen container were troubleshooted for leaks.Attempted to suction patient's airway again without success.Again, noted by feel and hearing, the end of the suction tubing has suction present, but the suction was not actually reaching the catheter tip while depressing the thumb button.Ballard was removed and a 6fr open suction was used to clear both the secretions and normal saline that has been inadvertently instilled into the patient's airway.Patient vitals decompensated-required fio2 for a short period.A new ballard was used to obtain an aspirate and continued clearance of the airway.Additional information received 18-jan-2022 stated the "ballard malfunction resulted in patient decompensation with need to remove ballard and suction airway manually.".
 
Additional Manufacturer Narrative
This reported event is a duplicate of (b)(4)/ mw 8030647-2022-00001.No further information will be submitted for (b)(4)/ mw8030647-2022-00026.Refer to (b)(4)/ mw 8030647-2022-00001 for future correspondence.All information reasonably known as of 23-feb-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
BALLARD CS NEO/PED, 6 FR, Y-ADAPTER
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13446412
Report Number8030647-2022-00026
Device Sequence Number14533326
Product Code BSY
UDI-Device Identifier00609038938240
UDI-Public00609038938240
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number196
Device Catalogue NumberN/A
Device Lot Number30142957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 DA
Patient SexMale